Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 236, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 15, 2016, 7:30 PM CDT for Beaver County, Oklahoma; Hansford County, Lipscomb County, Ochiltree County, Texas. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 15, 2016, 7:30 PM CDT (00:30 UTC)
- Expired
- Jul 15, 2016, 8:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Beaver County, OK, Hansford County, TX, Lipscomb County, TX, Ochiltree County, TX
The radar
The Dodge City radar (KDDC), 152 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 15, 7:50 PM CDT | TSTM WND GST 60 | 8 W Slapout, OK | |
| Jul 15, 7:53 PM CDT | TSTM WND GST 65 | 8 W Slapout, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 15, 6:46 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 2286 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 276 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.9
The text
As transmitted.
752
WUUS54 KAMA 160030
SVRAMA
OKC007-TXC195-295-357-160130-
/O.NEW.KAMA.SV.W.0236.160716T0030Z-160716T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT FRI JUL 15 2016
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BEAVER COUNTY IN THE PANHANDLE OF OKLAHOMA...
LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS...
OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...
SOUTHEASTERN HANSFORD COUNTY IN THE PANHANDLE OF TEXAS...
* UNTIL 830 PM CDT
* AT 730 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF KNOWLES TO BOOKER TO 6 MILES
EAST OF SPEARMAN...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE.
* LOCATIONS IMPACTED INCLUDE...
PERRYTON...SPEARMAN...LIPSCOMB...BEAVER...BOOKER...FOLLETT...
DARROUZETT...GATE...KNOWLES...ELMWOOD...SLAPOUT...
WOLF CREEK PARK...WAKA...BALKO...FARNSWORTH AND MORSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3624 10000 3606 10019 3606 10149 3649 10083
3700 10039 3700 10000
TIME...MOT...LOC 0030Z 272DEG 37KT 3694 10024 3645 10057 3620 10109
HAIL...<.75IN
WIND...60MPH
$$
BRB/AMW2 follow-up statements
616
WWUS54 KAMA 160049
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT FRI JUL 15 2016
OKC007-TXC195-295-357-160130-
/O.CON.KAMA.SV.W.0236.000000T0000Z-160716T0130Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-HANSFORD TX-
749 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN BEAVER...LIPSCOMB...OCHILTREE AND SOUTHEASTERN HANSFORD
COUNTIES...
AT 748 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF GATE TO 7 MILES NORTHWEST OF
LIPSCOMB TO 16 MILES SOUTHWEST OF WOLF CREEK PARK...MOVING EAST AT 40
MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
PERRYTON...LIPSCOMB...BOOKER...FOLLETT...DARROUZETT...GATE...
KNOWLES...SLAPOUT AND WOLF CREEK PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3606 10141 3650 10061 3700 10016 3700 10000
3624 10000 3606 10019
TIME...MOT...LOC 0048Z 291DEG 35KT 3680 10003 3631 10036 3606 10088
HAIL...<.75IN
WIND...70MPH
$$
BRB/AMW415
WWUS54 KAMA 160103
SVSAMA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
803 PM CDT FRI JUL 15 2016
TXC195-160113-
/O.CAN.KAMA.SV.W.0236.000000T0000Z-160716T0130Z/
HANSFORD TX-
803 PM CDT FRI JUL 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANSFORD COUNTY
IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
THE PANHANDLE OF OKLAHOMA...AND THE PANHANDLE OF TEXAS.
LAT...LON 3606 10103 3607 10107 3642 10050 3700 10000
3624 10000 3606 10019
TIME...MOT...LOC 0103Z 278DEG 32KT 3679 9991 3630 10024 3605 10076
$$
OKC007-TXC295-357-160130-
/O.CON.KAMA.SV.W.0236.000000T0000Z-160716T0130Z/
BEAVER OK-LIPSCOMB TX-OCHILTREE TX-
803 PM CDT FRI JUL 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHEASTERN BEAVER...LIPSCOMB AND SOUTHEASTERN OCHILTREE
COUNTIES...
AT 803 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ROSSTON TO 5 MILES NORTH OF LIPSCOMB TO 12 MILES
SOUTHWEST OF WOLF CREEK PARK...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT SOME TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
LIPSCOMB...FOLLETT...DARROUZETT...GATE...
WOLF CREEK PARK AND SLAPOUT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3606 10103 3607 10107 3642 10050 3700 10000
3624 10000 3606 10019
TIME...MOT...LOC 0103Z 278DEG 32KT 3679 9991 3630 10024 3605 10076
HAIL...<.75IN
WIND...70MPH
$$
BRB/AMWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 6:25 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 15, 6:25 PM CDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 625 PM CDT FRI JUL 15 2016 .AVIATION... 00Z TAF Cycle A stationary front across southern Kansas and surface trough over the western Panhandles will help keep scattered convection at all three TAF sites mainly between 00Z and 05Z Saturday...and have included a TEMPO group in all three TAF sites to allow for this scenario. The Dalhart and Guymon TAF sites could see an end to any convection by 01Z to 02Z Saturday. VFR conditions will prevail at all three TAF sites through 00Z Sunday. Southeast to south winds 10 to 20 knots or 15 to 25 knots with some higher gusts possible will prevail at all three TAF sites. Schneider && .PREV DISCUSSION... /Issued 248 PM CDT FRI JUL 15 2016/ SHORT TERM... A s/wv across CO will move around the mid level high center positioned across the Desert SW and across the Panhandles late this aftn and evening. Anticipate convective development across mountains to the NW and also outflow boundary to the north across SW KS during the mid-late afternoon. Models suggest good h85-H7 theta-e recovery this afternoon after some depletion from yesterdays storms and NAM12 shows ML cape ranging from 1500 j/kg to near 2500 j/kg area wide by late afternoon. 50 kt NW upper flow assoc w/ jet exit will help elevate shear values and also should help push along storms to SE with more consistent storm motions that what we saw yesterday. 0-6 km bulk shear is forecast to reach 35-45 kts across the region by 00z. Anticipate isold to sct discrete cells initially across the region and this will likely provide the best hail potential for this event (highest in northern areas), but mesoscale models suggest more potential for mcs to develop originating from the aforementioned areas to NW and N which suggests more of a wind threat later in the event as storm complexes converge on the Panhandles. SPC has spread the slight risk for severe storms to include the entire Panhandles area and even clips ern OK Panhandle zones with an enhanced risk as this is most likely area to be impacted by significant MCS from the north. The NE areas are also clipped by a 2% tornado risk. High LCLs should be a mitigating factor for tornado development. LONG TERM... Models in good agreement on upper wave moving east of area by 12z Sat morning. Our far southeastern zones could see some lingering showers and storms early Saturday, but clouds should be clearing out between 15z and 18z as wave pushes east. The rest of the weekend looks to be mostly dry and hot as ridge builds in further north and east. GFS and Euro show 597 dam ridge centered over central OK by early next week. Temps will be into the triple digits or nearly triple digits for most areas from Sunday and most days next week depending on how much backing of sfc winds can be achieved. A very weak shortwave is progged to clip our far northwestern zones Monday... so kept slight pops there. Otherwise expect dry conditions to persist. && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 11
Hazardous weather outlook, Jul 15, 7:09 PM CDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 709 PM CDT FRI JUL 15 2016 OKZ001>003-TXZ001>020-161100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 709 PM CDT FRI JUL 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. A FEW STORMS COULD BECOME STRONG TO SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT ALONG WITH TORRENTIAL DOWNPOURS IN THE MORE INTENSE THUNDERSTORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM SATURDAY MORNING FOR THE CENTRAL AND EASTERN TEXAS AND EASTERN OKLAHOMA PANHANDLES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR SOUTHEASTERN TEXAS PANHANDLE SATURDAY MORNING WHILE AN ISOLATED STRONG STORM CAN NOT BE RULED OUT...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND SPOTTER GROUPS ACROSS THE EASTERN OKLAHOMA AND THE EASTERN AND CENTRAL TEXAS PANHANDLES SHOULD BE READY FOR ACTIVATION.
In the hours before
Special weather statement, Jul 15, 6:56 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 656 PM CDT FRI JUL 15 2016 TXZ011-160045- OLDHAM TX- 656 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OLDHAM COUNTY UNTIL 745 PM CDT... AT 655 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BOYS RANCH...OR 17 MILES NORTH OF VEGA...MOVING EAST AT 20 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BOYS RANCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && LAT...LON 3562 10258 3562 10216 3521 10217 3541 10266 TIME...MOT...LOC 2355Z 285DEG 19KT 3550 10242 BRB/AMW
Local storm report, Jul 15, 7:16 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
07/15/2016 M60 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1600624
BEATSpecial weather statement, Jul 15, 7:21 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
721 PM CDT FRI JUL 15 2016
TXZ012-160100-
POTTER TX-
721 PM CDT FRI JUL 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR POTTER COUNTY UNTIL 800 PM CDT...
AT 718 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR MASTERSON TO 3 MILES NORTHWEST OF
WILDORADO. MOVEMENT WAS EAST AT 30 MPH.
WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG OUTFLOW WINDS WILL AFFECT AREAS WELL AHEAD OF THE MAIN STORM.
LOCATIONS IMPACTED INCLUDE...
AMARILLO...VALLEY DE ORO AND BUSHLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES.
&&
LAT...LON 3519 10217 3561 10216 3562 10162 3545 10162
3518 10182
TIME...MOT...LOC 0018Z 280DEG 25KT 3561 10194 3524 10230
BRB/AMWSpecial weather statement, Jul 15, 7:22 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 722 PM CDT FRI JUL 15 2016 TXZ007-160100- MOORE TX- 722 PM CDT FRI JUL 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR MOORE COUNTY UNTIL 800 PM CDT... AT 721 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF SUNRAY TO NEAR MASTERSON. MOVEMENT WAS EAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. STRONG OUTFLOW WINDS WILL AFFECT AREAS WELL AHEAD OF THE MAIN STORM. LOCATIONS IMPACTED INCLUDE... DUMAS...CACTUS...FRITCH...SUNRAY...MASTERSON... LAKE MEREDITH AND FOUR WAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER IN A STURDY BUILDING IF THREATENING WEATHER APPROACHES. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR THE PANHANDLE OF TEXAS. LAT...LON 3606 10200 3605 10162 3562 10162 3562 10216 TIME...MOT...LOC 0021Z 287DEG 22KT 3605 10174 3562 10201 BRB
Local storm report, Jul 15, 7:27 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
727 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 1 SSW BEAVER 36.80N 100.53W
07/15/2016 M61 MPH BEAVER OK MESONET
&&
EVENT NUMBER AMA1600625
KJSLocal storm report, Jul 15, 7:28 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
728 PM CDT FRI JUL 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND GST 11 WNW BOOTLEG 34.89N 102.99W
07/15/2016 M61 MPH DEAF SMITH TX MESONET
&&
EVENT NUMBER AMA1600626
KJSThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 7:21 PM CDT | Special Weather Statement | AMA | Potter | 39 min |
| Jul 15, 7:22 PM CDT | Special Weather Statement | AMA | Moore | 38 min |
| Jul 15, 7:28 PM CDT | Severe Thunderstorm Warning | AMA | Potter, Randall | 47 min |
| Jul 15, 7:38 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson, Moore, Roberts | 67 min |
| Jul 15, 7:43 PM CDT | Special Weather Statement | AMA | Deaf Smith | 47 min |
| Jul 15, 7:56 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 79 min |
| Jul 15, 8:13 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Hutchinson, Lipscomb, Ochiltree, Roberts and 1 more | 77 min |
| Jul 15, 8:16 PM CDT | Special Weather Statement | AMA | Randall | 29 min |
| Jul 15, 8:25 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Potter, Randall | 65 min |
| Jul 15, 8:41 PM CDT | Special Weather Statement | AMA | Randall | 34 min |
| Jul 15, 8:49 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 45 min |
| Jul 15, 9:12 PM CDT | Special Weather Statement | AMA | Donley | 48 min |
| Jul 15, 9:30 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 60 min |
| Jul 15, 10:31 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 20 min |
| Jul 15, 10:45 PM CDT | Areal Flood Advisory | AMA | Collingsworth | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.